I was wondering…when a person begins taking Finasteride, they go thru an accelerated shedding period that lasts roughly 3-6 months. After this initial period of shedding, just say that the Finasteride works and stabilizes the loss. Does the person end up growing back the hair that was lost during the accelerated shed? What if it doesn’t grow back? Is this the price that you must pay to halt or slow down loss with Finasteride? Do you have to take your amount of hair a step down in order maintain whatever’s left?
What if you fall into that 20-25% category of users who don’t respond to Finasteride in terms of hair stabilization? You could end up just accelerating your loss for those 6 months for no reason at all. Whether you stay on it or off, after this period, you will continue to lose. This is a big risk for people thinking about taking meds.
Shedding after starting Propecia isn’t a common occurrence, but I’ve heard reports that it does happen on rare occasions. It is more common with Rogaine (minoxidil) use, though. If we assume that there was some shedding from Propecia, I do not have much faith that those hairs would grow back.
The “what if” part about “20-25% chances” to your question is moot… because if it happens to you, it is 100%. And I do not believe there is a “big risk”, because you are taking a medication to slow down the hair loss (not accelerate it). Please speak to your doctor and be sure to have your hair loss monitored with miniaturization mappings, so that any loss or gain can be charted.